MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-100
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the significantly narrowed left superficial femoral artery.The armada 35 percutaneous transluminal angioplasty (pta) catheter was being used for post-dilatation of an absolute stent.The balloon was inflated once to 13 atmospheres and ruptured and separated from the catheter.During withdrawal of the ruptured balloon, some resistance was noted at the tip of the sheath.The patient was sent to surgery and the separated portion was removed.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the balloon rupture was the result of interaction with the heavily calcified lesion.The resistance during removal and separation was likely the result of the ruptured balloon material catching on the introducer sheath during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9356494
Report Number2024168-2019-13808
Device Sequence Number2660062
Product Code LIT
UDI-Device Identifier08717648154720
UDI-Public08717648154720
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberB1060-100
Device Catalogue NumberB1060-100
Device Lot Number70306G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABSOLUTE STENT
Outcome Attributed to Adverse Event Required Intervention;